Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 216, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 15, 2007, 2:15 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2007, 2:15 PM CDT (19:15 UTC)
- Expired
- May 15, 2007, 2:47 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:42 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 15, 10:42 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1042 AM CDT TUE MAY 15 2007 .DISCUSSION...ANALYSIS THIS MORNING SHOWS THE HIGH PRESSURE IS CONTINUEING TO DRIFT TO THE EAST WITH THE APPROACHING COLD FRONT STRETCHING FROM CENTRAL MO THROUGH SOUTH CENTRAL OK. THIS IS PUTTING THE ARKLAMISS REGION UNDER SLY TO SELY FLOW. THIS HAS ALLOWED FOR AN INCREASE IN MOISTURE OVER THE AREA...ESPECIALLY OVER THE SOUTHWEST. DEW POINTS HAVE BEGUN TO REACH THE 70 DEGREE MARK OVER THIS REGION. FOR THE EASTERN HALF OF THE CWFA...DEW POINTS SEEM TO BE ON TRACK. INSTABILITY IS ALSO OVER THE WEST...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. WITH THIS IN MIND...AGREE WITH THE PREVIOUS FORECASTER THAT THE BULK OF THE ACTIVITY AND ANY STRONG STORMS THAT DEVELOP WILL MAINLY BE OVER THE WESTERN HALF OF THE CWFA THIS AFTERNOON. AS FAR AS TIMING IS CONCERNED FOR THIS AFTERNOON...I AGREE WITH THE PREVIOUS FORECAST FOR ISOLATED ACTIVITY TO BEGIN TO INITIATE OVER MAINLY THE WESTERN HALF OF THE CWFA AROUND NOON. WILL ALSO CONTINUE MENTION OF HAZE ACROSS THE ENTIRE AREA AS WE HAVE CONTINUED TO SEE THIS OVER THE PAST 24 HOURS. SELY FLOW OVER THE FLORIDA FIRES WILL CONTINUE TO PROVIDE HAZY CONDITIONS OVER THE AREA UNTIL THE FRONT MAKES IT THROUGH THE AREA BY TOMORROW. TEMPERATURES ACROSS MAINLY THE WESTERN HALF OF THE REGION HAVE BEEN QUICKER TO RISE THAN ORIGINALLY EXPECTED. WENT AHEAD AND BUMPED UP HIGH TEMEPERATURES A BIT TO ACCOUNT FOR THIS. OTHER THAN TEMPS AND DEW POINTS...THE FORECAST LOOKS TO BE ON TRACK AND DID NOT NEED ANY OTHER CHANGES. && .AVIATION...HAZE ACROSS THE ARKLAMISS REGION WILL ALLOW SITES TO SEE PERIODS OF MVFR FLIGHT CATEGORIES THROUGH TODAY. BEGINNING THIS AFTERNOON SOME SITES WILL BEGIN TO SEE THE POSSIBILITY FOR FLIGHT CATEGORIES TO BE AFFECTED BY ISOLATED AFTERNOON CONVECTION. THESE WILL MAINLY AFFECT GLH...GWO...AND JAN THROUGH THIS EVENING. THERE WILL BE A TIME PERIOD IN THE LATE EVENING AND OVERNIGHT HOURS WHEN ACTIVITY WILL DIE DOWN. BUT THIS WILL PICK UP AGAIN AFTER MIDNIGHT IN THE NORTHWEST AND SPREAD SOUTHEAST OVERNIGHT AS THE FRONT MOVES THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 65 80 55 / 45 51 61 6 MERIDIAN 84 63 80 55 / 11 33 67 8 VICKSBURG 85 67 80 55 / 57 61 41 5 HATTIESBURG 84 65 81 59 / 37 20 70 12 NATCHEZ 83 65 79 54 / 61 51 60 3 GREENVILLE 86 63 77 54 / 54 68 28 3 GREENWOOD 85 64 75 52 / 42 65 35 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14
Hazardous weather outlook, May 15, 11:41 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1141 AM CDT TUE MAY 15 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161004- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1141 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE DELTA REGION...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. THE RISK FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE GREATEST ALONG AND WEST OF A GREENWOOD TO HOLLY BLUFF MISSISSIPPI TO DELHI LOUISIANA LINE THROUGH ABOUT 9 PM THIS EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. OTHERWISE...THERE WILL BE A RISK FOR STRONG THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER THE WEST HALF OF THE OUTLOOK AREA...PRIMARILY TO THE WEST OF THE INTERSTATE 55 CORRIDOR. DAYTIME HEATING WILL CREATE AN UNSTABLE AND MOIST ENVIRONMENT...LEADING TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS TO 45 MPH. THERE WILL ALSO BE A RISK FOR STRONG THUNDERSTORMS LATE TONIGHT OVER NORTH AND WEST PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT THAT SHOULD MOVE THROUGH NORTHWEST PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT. THE THUNDERSTORMS MAY FORM INTO A LINE WHICH WOULD ENHANCE THE RISK FOR STRONG WIND GUSTS OF UP TO 50 MPH...GENERALLY ALONG AND WEST OF THE NATCHEZ TRACE PARKWAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE OUTLOOK AREA EARLY WEDNESDAY...STRONG THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE AREA SOUTH OF INTERSTATE 20 WHERE GREATER HEATING IS EXPECTED TO CONTRIBUTE TO A MORE UNSTABLE AIRMASS. THUNDERSTORMS ARE EXPECTED TO END OVER THE ENTIRE AREA BY EARLY WEDNESDAY EVENING. IF WIDESPREAD RAINFALL ASSOCIATED WITH THE COLD FRONT ENDS UP BEING VERY LIGHT...THEN GREATER FIRE DANGER POTENTIAL WILL DEVELOP THURSDAY INTO FRIDAY. SEVERAL MONTHS OF BELOW NORMAL RAINFALL HAVE RESULTED IN VERY DRY GROUND CONDITIONS ACROSS MUCH OF THE OUTLOOK AREA. WITH RELATIVE HUMIDITY EXPECTED TO FALL TO NEAR OR BELOW 35 PERCENT AND WINDS EXPECTED TO INCREASE TO NEAR 15 MPH THURSDAY...A GREATER RISK FOR WILDFIRES WOULD RESULT. BE SURE TO KEEP UP TO DATE WITH THE LATEST FIRE DANGER ASSESSMENT. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED EARLY THIS EVENING FOR THE DELTA REGION...OTHERWISE IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 15, 12:39 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 4 S LAKE VILLAGE 33.27N 91.28W
05/15/2007 E1.00 INCH CHICOT AR EMERGENCY MNGR
QUARTER AND DIME HAIL REPORTED ALONG HWY 82.
&&
JCULINLocal storm report, May 15, 1:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL BASTROP 32.77N 91.91W
05/15/2007 E0.88 INCH MOREHOUSE LA EMERGENCY MNGR
POWER IS OUT IN MUCH OF DOWNTOWN BASTROP ALSO.
&&
AGLocal storm report, May 15, 2:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL SHAW 33.60N 90.77W
05/15/2007 E0.88 INCH BOLIVAR MS EMERGENCY MNGR
ON SANDPIT ROAD.
&&
AGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
| May 15, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| May 15, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 66 min |
| May 15, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 42 min |
| May 15, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 54 min |
| May 15, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 41 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 31 min |
| May 15, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 15, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 66 min |
| May 15, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 50 min |
| May 15, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 47 min |
| May 15, 12:50 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 40 min |
| May 15, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 44 min |
| May 15, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 34 min |
| May 15, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.